As you may know, Tecfidera is unlike any of the other disease-modifying drugs which is why the side-effects may be very different. Did you have reactions with Avonex? I've not used an interferon but understand that flu-like symptoms is common.
The most common side-effects of Tecfidera are "flushing and stomach problems." When I asked my MS nurse about this, she mentioned that they've had some patients who quit taking the drug fairly soon after starting because of severe gastrointestinal issues. But many other patients don't have any problems.
You can talk to your doctor about any potential interactions with other medications you take and ask whether Tecfidera might be good for you. If you've been doing well on Avonex, your doctor might suggest that you stick with it.
I have been taking Tecfidera for just over two months. My biggest challenge has been to take it consistently and faithfully twice a day. I have failed being faithful but I just got a full week sized twice a day pill container which I use for my other medications.
My daily AM and PM pill container works great because I can now maintain my twice a day Tecfidera in it and it is seperate from that week sized pill container. Now I feel that I can properly maintain my twice a day consumption of Tecfidera.
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.